Pulse of 142 urgent!

Lease help, T3 experts! I spoke too soon yesterday when I said in response to Shaws message that cutting T3 for the day had lowered my high pulse; I woke this morning at 7 am with a pulse of 142. BP was 100/ 65, temp 35.5.

I've read in Paul Robinsons book that high pulse/ heart rate can mean lack of T3, not overdose, so have I given myself this by cutting T3 to 0 yesterday?

I'm thinking of adding some levo back, these scary things didn't happen with a background of levo to steady things.

Joeyis7

14 Replies

oldestnewest
  • If it helps at all, my other half knows when she's forgotten to take her T3 because her pulse shoots up. It comes down to normal within 30mins of taking 20mcg.

    You could try it - see what happens. If your pulse comes down it's unlikely the cause was too much T3, rather the lack of it.

    How long have been off levo?

  • Thanks, Jazzw. I've been totally off levo for 4 days, having cut from 300 to 100 slowly to move over to T3. I agree that lack of T3 causes high pulse rate, I've often taken a 5 mcg dose of T3 and my pulse has gone down from 107 to 81 ...still high.

    I'm scared to see a reading of 142 so I've taken 100 levo. Self medication is frightening when it goes wrong like this. I'm permanently glued to Paul Robonsons two books and belong to a T3 CM forum but I don't feel at home there as I do here. I'm with Dr Peatfield intermittently too, so you can't say I've had no help. I've just flummoxed things for myself somehow. No matter how much you read there are still big puzzles you can't sort for yourself. At least I can't.

    Joeyis7

  • Why do you want to cut out levo altogether? Just wondering because having some T4 in your body gives it the opportunity to convert the T4 to t3 when it needs to which might be what you need to underpin the T3 doses.

  • Thanks Rosetrees. I was wanting to get rid of RT3, according to articles and books I've read. A year ago my RT3 was 35 in a range of 35. But I admit it needs re testing after dropping levo to 100 and replacing by about 30-35 T3 depending on my body signals, again, as I've read up on. I'm coming to the conclusion that it's ok on the page in books, very different when it's you and your real body!

    I'm thinking of finding the doses I felt good on about three weeks ago and going back to them. If only I'd stayed on the doses I was then, which was:

    100 levo

    30-35 T3 according to signs and symptoms

    10 T3 at 3.30 am as T3 CM ....which was working brilliantly till I meddled!

    However, sadly I'm also aware that with T3 nothing stays the same for long.

    Joeyis7

  • Sorry it was Clutter talking to me about T3 yesterday, I'm in a proper panic!

    You said high heart rate is caused by too much T3 or too little but how do you tell which it is?

    I felt great off T3 yesterday so concluded I'd been overdosed only to wake today with temp of 35.5 (usually 36.5) and pulse of 142, BP was 100/65.

    Since I dropped the 100 mcg levo four days ago my pulse has soared through 111, 119, up and up till today's 142.

    Needless to say, I've put back in the 100 levo, but pulse still 109. Do people really live day after day with the Omron BP monitor glued to their arm?

    Thanks for reading!

    Joeyis7

  • Joeyis7, The dose reduction from 300mcg to 100mcg may have cleared high rT3. It's not a good idea to base treatment on a test taken a year ago on a higher dose. It's possible you are undermedicated. Instead of guessing, resume 100mcg T4 for 4-6 weeks and have a thyroid test to check levels.

  • Esensible, Clutter, thank you, thank you!

    Joeyis7

  • Rt3 might be high for various reasons like B12 deficiency.

  • Thanks, Justina. It's a great clue, but my B12 is high, Dr P said too high, just to take spray every other day not every day. I think RT3 was high because of overdose of levo for two years, trying to get some effect but it wasn't working. Adding T3 has helped but not cutting all levo too rapidly.

    Joeyis7

  • True. Just saying high rt3 can be caused by any on going health issue.

    Naturally there seems to be very good reason to believe it is high dosage of levo, but there is possibility it is coincidence. Not trying to make you feel worse, just reminding that if lowering T4 and adding T3 does not work it might be something else.

    I just want to say don't give up! I often feel fixing Rt3 with T3 is offered as a magic trick and if it doesn't work nothing else is offered.

    I do hope it works for you and high levo is the reason :)

  • Thanks, Justina, you haven't made me feel worse. My high RT3 came after a great emotional upheaval, ongoing stress and weight loss, to name a few things. Adrenals crashed, levothyroxine stopped working, all at once. I've pulled myself back after three years, two in a wheelchair. T3 CM and adding some T3 to my levo has been magic. A step too fat was entirely dropping the levo, as Rosetrees has said, why bother? ( a step too far, not fat, fat is the last thing I am. It's enough to be panicking, self doubtful, overdosing, under dosing without fat on top.)

    I'm feeling more normal after 100 levo and pulse down to 109.not ideal but better than 142.

    Joeyis7

  • Oh my, you have had a rough journey!

    Really scary to end up in wheelchair. Good to hear you have managed overcome all these things.

    I bet it is scary to self medicate and try to keep calm when pulse is high, not sure what to do. I will probably end up self medicating in the end, and already a bit freaked out. Luckily people on this forum knows a lot!

    I hop for you it won't take too long to find a balance and dosage with what you can continue recovering maybe slowly but steadily!

  • wow!

    Similar thing happen to me if I take caffeine! I take levo only. Strange that lack of T3 makes this but It might make sense. Cutting medication should be gradual to give your body time to adjust.

  • ThNks, Ali.

    Yes, 100 mcg at once was too sudden.

    Joeyis7

You may also like...